| Model Number |
M0063303060 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
12/04/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
Event or Problem Description
Note: this event pertains to one of two gemini baskets used in the same procedure.It was reported to boston scientific corporation that two gemini baskets were used in a cystoretrograde light laser procedure performed on (b)(6) 2019.According to the complainant, during preparation, when they took the gemini basket out of the packaging, the end of the basket was found broken.Another gemini basket was opened and also found the end broken.There were no patient complications as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
Additional Manufacturer Narrative
Block h6: device code 1069 captures the reportable event of the basket wire break.Block h10: visual inspection found the basket was received in open/extended position.The sheath was torn and accordioned at the proximal section (adjacent to the heat shrink).The basket wires did not present any visual damages.Functional inspection was performed by actuating the handle, and the basket was not able to close due to the damaged sheath.Based on all available information, the most probable root cause is design inadequate for purpose since the complaint investigation detected problems traced to design/design features of the device that do not support or interfere with the intended purpose of the device.There is an investigation in progress to address this issue.A review of the device history record (dhr) confirmed that the device met all material, assembly, and product specifications at the time of release to distribution.
Event or Problem Description